MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER TRANSLUCENT, WITH STRIPED TUBING, 35 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER TRANSLUCENT, WITH STRIPED TUBING, 35 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 27703
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the catheter wall was damaged prior to use.According to the report, the catheter was replaced and there was no injury.
 
Additional Manufacturer Narrative
Only the edm ventricular catheter was returned.The catheter was patent and met the requirements for leak testing.Therefore the conditions of the complaint could not be duplicated by laboratory personnel.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the patient had traumatic hydrocephalus.

Brand Name
EDM VENTRICULAR CATHETER TRANSLUCENT, WITH STRIPED TUBING, 35 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6729973
Report Number2021898-2017-00392
Device Sequence Number881670
Product Code JXG
UDI-Device Identifier00643169496880
UDI-Public00643169496880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number27703
Device Lot NumberD80542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer07/24/2017
09/25/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date08/17/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight75